An interlacing theorem for eigenvalues of self-adjoint operators (Q1089882): Difference between revisions
From MaRDI portal
Created a new Item |
ReferenceBot (talk | contribs) Changed an Item |
||
(5 intermediate revisions by 4 users not shown) | |||
Property / reviewed by | |||
Property / reviewed by: Gheorghe Nenciu / rank | |||
Property / reviewed by | |||
Property / reviewed by: Gheorghe Nenciu / rank | |||
Normal rank | |||
Property / MaRDI profile type | |||
Property / MaRDI profile type: Publication / rank | |||
Normal rank | |||
Property / full work available at URL | |||
Property / full work available at URL: https://doi.org/10.1016/0024-3795(87)90106-6 / rank | |||
Normal rank | |||
Property / OpenAlex ID | |||
Property / OpenAlex ID: W2065587471 / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Q3688941 / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: On the inertias of symmetric matrices and bounded self-adjoint operators / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Beyond the Minimax Principle / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Q4405419 / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Methods of intermediate problems for eigenvalues. Theory and ramifications / rank | |||
Normal rank | |||
links / mardi / name | links / mardi / name | ||
Latest revision as of 19:11, 17 June 2024
scientific article
Language | Label | Description | Also known as |
---|---|---|---|
English | An interlacing theorem for eigenvalues of self-adjoint operators |
scientific article |
Statements
An interlacing theorem for eigenvalues of self-adjoint operators (English)
0 references
1987
0 references
The following result is proved: if A, B are self-adjoint operators, \(B=A+\lambda P\) where \(\lambda\in {\mathbb{R}}\) and P is a rank one orthogonal projection then the eigenvalues of A and B interlace in any interval where the total spectral multiplicity is finite. Reviewer's note: Under slightly more general conditions (A, B unbounded, and the spectrum of one of them has no accumulation points in the interval considered) the result is proved in {\S} 3.7 of: \textit{M. G. Krejn} [Mat. Sb., n. Ser. 33(75), 597-626 (1953; Zbl 0052.123)].
0 references
rank one orthogonal projection
0 references
eigenvalues
0 references
total spectral multiplicity
0 references